MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.262S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on an unknown date, the patient underwent revision surgery of the hip due to implant failure and failure to heal.The reason for the failure to heal is unknown.The failed implant involved trochanteric femoral nailing advanced proximal femoral nailing system (tfna) nail, tfna- helical blade, and unknown locking screws which were removed and replaced.The surgeon inserted a new tfna nail and tfna-titanium cannulated screw in place of the helical blade.It was the surgeon's preference to replace the helical blade with the screw.According to the surgeon, there were no obvious errors in the original surgery or implant.The surgical procedure was completed successfully.The patient outcome is unknown.This report is for one (1) 12mm/130 deg ti cann tfna 420mm/right-sterile.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received at the final destination, (b)(4) location on 09oct2018.The investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Manufacturing location: monument , manufacturing date: 17-mar-2017 , expiration date: 28-feb-2027 , part #: 04.037.262s, 12mm/130 deg ti cann tfna 420mm/right- sterile , lot number: h320097 (sterile) , lot quantity: 5.Work order traveler met all inspection acceptance criteria one piece was scrapped in cell at op #60, bend, for diameter and/or slot size out of specification.Inspection sheet, in-process/inspect dimensional/final met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Scn supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: 04.037.912.4, wave spring, shim ended, bp-55 , lot number: h089460 , lot quantity: 1,010.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 17-aug-2016 were reviewed and determined to be conforming.04.037.942.2, lock prong, 130 degree, tfna, bp-55 , lot number: l275343 , lot quantity: 95.Work order traveler met all inspection acceptance criteria.04.037.912.3, tfna lock drive, bp58 , lot number: h249605 , lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.21127, timoagri16.00, bp80 , lot number: h159410 , lot quantity: 833 lbs.Test report received from perryman company dated 07-jun-2016 and certificate of analysis received from metalwerks dated 19-feb-2016 were reviewed and determined to be conforming.Lot summary report dated 28-jul-2016 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Customer quality conducted an investigation of the returned device.Flow: broken visual inspection: the 12mm/130 deg ti cannulated tfna 420mm/right-sterile (part # 04.037.262s, lot # h320097, mfg # 17-mar-2017) was received at us cq with the tfna nail broken.The fracture site is at the point where the helical blade is inserted.The nail shows signs of implantation and explantation.The complaint condition cannot be confirmed for adverse event.However, the complaint can be confirmed for broken since this was the received condition.Dimensional inspection: dimensional analysis was completed, the inner diameter of the shaft, measured 9.99 mm this is within specification of 10 mm ± 0.05, based on drawing.Document/specification review: the following drawing(s) was reviewed; ti cannulated trochanteric fixation nail ¿ advanced, ø 12mm ti cannulated trochanteric femoral nail-advanced, dcrm review was completed.Conclusion: the complaint condition is confirmed as the tfna nail (part # 04.037.262s, lot # h320097) was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 420MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7947133
Report Number2939274-2018-54258
Device Sequence Number16479699
Product Code HSB
UDI-Device Identifier10886982097422
UDI-Public(01)10886982097422
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.262S
Device Catalogue Number04.037.262S
Device Lot NumberH320097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer10/09/2018
11/13/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/12/2018
11/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;